|Hair Loss & 3TC - Switch 1 of 3 Drugs? JB
Dec 5, 2000
I've been on Crix, AZT & 3TC since 1996 and have had an undetectable viral load and increasing CD 4 count to 550+. But in the last 6 months I been losing my hair. I would like to stop 3TC, but I don't know which drug I should substitute for the 3TC? Should I change them all? A little history -- I believe I was infected with a drug naive virus. Crix, AZT, and 3TC have been the only HIV drugs I've taken. I am tolerating the drugs. The only major side effect has been some neuropathy in my extremities up to now. I am also taking Diflucan, Clartin D, Propecia (Just Started), and Cardura 2mg for BPH.
| Response from Dr. Bartlett
Hair loss can occur in persons with HIV infection, both on or off of antiretroviral therapy. Recently Crixivan has been linked with hair loss, and my guess is that it may be responsible for yours. I might start by switching your Crixivan to another drug.
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.